MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cool line catheter in complaint was returned incomplete.Therefore, functional testing could not be performed.A visual inspection of the returned catheter was performed.Cool line catheter was returned without the catheter tip.The catheter tip was completely cut off from the distal end of the distal balloon.Unable to perform the pressurized functional testing due to the condition in which the catheter was received.Per zoll medical safety assessment, the patient tolerated temperature management well.Insertion of 100 ml of sterile saline over 24h in the patient's vasculature could not potentially harm the patient.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals.Reporter stated that the icy catheter did not contributed to the patient's outcome and the patient doing well.In agreement with a customer, there was no patient's effect attributed zoll catheter.
 
Event or Problem Description
As reported, after 4 day of ivtm therapy, the thermogard console displayed air trap alarm and the user replaced the saline bag.User did not observe any leak on the suk and no liquid on the floor, indicating a balloon leak on the coolline catheter.The user observed saline bag loses about 100 ml of saline per day.The target temperature was 36°c and the temperate at the time of issue was 36°c.The catheter was replaced and therapy was continued.No consequences or impact to patient was reported.
 
Additional Manufacturer Narrative
Additional information: the catheter tip was cut off by the hospital staff as a standard procedure for microbial analysis.This is not a product failure.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key9869523
Report Number3010617000-2020-00309
Device Sequence Number10911611
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number83270
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1